Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 13, 2000, 9:31 PM EST for Decatur County, Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 13, 2000, 9:31 PM EST (02:31 UTC)
- Expired
- Feb 13, 2000, 10:30 PM EST
- In force
- 59 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 64 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 6:30 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 140234 SVRTLH GAC087-140330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 931 PM EST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN GEORGIA * UNTIL 1030 PM EST * AT 931 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES WEST OF HALES LANDING...OR ABOUT 11 MILES WEST OF BAINBRIDGE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ATTAPULGUS...BAINBRIDGE BY 940 PM EST STEINHAM STORE BY 950 PM EST CLIMAX...MOUNT PLEASANT BY 1000 PM EST A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. AT 935 PM EST LARGE HAIL WAS REPORTED IN AN ADJACENT STORM. THIS IS A DANGEROUS STORM...SEEK SHELTER NOW! & LAT...LON 3102 8476 3074 8473 3074 8439 3105 8443 GOULD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 8:45 PM EST, 46 minutes earlier.
Area forecast discussion, Feb 13, 8:45 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EST SUN FEB 13 2000
...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL
OF THE FLORIDA AND GA COUNTIES...
...A SPECIAL MARINE WARNING IS IN EFFECT FOR APALACHICOLA TO DESTIN
OUT TO 60NM UNTIL 945 PM EST (845 CST)...
ALL GEORGIA AND FLORIDA COUNTIES CONT IN TORNADO WATCH 26 UNTIL 06Z.
AT 830 PM SQUALL LINE EXTENDING FROM GLLF MEX JUST W OF PANAMA CITY
NE THRU ALA/GA BNDRY TO E OF COLUMBUS GA. ACTIVITY NOW E OF SE ALA.
STRONGEST STORMS IN PANHANDLE WITH ROTATING CELL IN JACKSON COUNTY
NECESSITATING A SVR TSTM WARNING FOR JACKSON/WASHINGTON AND NRN BAY
COUNTIES. CELLS MOVG NE 30 MPH WITH DAMAGING WINDS MAIN THREAT..
PSBLE GUSTS TO 60 MPH. LOCAL TV REPORTER IN PANAMA CITY REPORTED
TREE DAMAGE AND POWER OUTAGES ACROSS SECTIONS OF NRN BAY COUNTY.
LOOKING OVERNIGHT...EXPECT STRONG/SEVERE TSTMS ACROSS NRN THIRD CWFA
TO MOVE ENE AND INTO PROGRESSIVELY MORE STABLE AIR AND WITH LOSS OF
DIABATIC HTG SHUD WKN. FURTHER SOUTH...STILL SOME BACKBUILDING OF
SQUALL LINE EVIDENT IN ZONE OF MAX THETA-E AND LIFT AND GULF INFLW
OF JUICY AIR SO SEVERE TSTMS MAY CONT INTO OVERNIGHT HOURS. FIRST
LINE SHOWS LTL EWD MOVEMENT WITH MOST CELLS MOVING NEWD SO IT MAY BE
AWILE B4 REST OF FLA EXPERIENCES SIMILIAR ACTIVITY. TLH LCL VAD IS
SCARY WITH EXCELLENT SHEAR AND LL JET AND CAPES VERY HI LCLLY AND
UPSTREAM (THE LATTER WHICH SHUD TRANSLATE EWD ACROSS MLNY FLA/SRN
GA) IMPLYING THAT WIND DAMAMGE WILL CONT GREATEST CONCERN.
ALSO KEEPING AN EYE ON NEXT LINE ACROSS MS/LA. WITH JET DIVING
DOWN...CUD PUT LCL AREA IN FAVORABLE QUAD BY SUNRISE AND NEEDS TO BE
MONITORED. LATEST RDR PIX SHOW IT FIRING UP AND CAUSING CONCERN.
INHERITED CWF LUKS GUD...THANKS TBW FOR COORDINATION.
.TLH...
AL...NONE.
GA...TORNADO WATCH UNTIL 1 AM EST.
FL...TORNADO WATCH UNTIL 1 AM EST (12 AM CST) FOR ALL THE PANHANDLE
AND BIG BEND
SMALL CRAFT ADVISORY GMZ750-770-755-775.
BLOCKIn the hours before
Special weather statement, Feb 13, 6:50 PM EST, 2 hours 41 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 750 PM EST SUN FEB 13 2000 ...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE GEORGIA AND FLORIDA COUNTIES... A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA ...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER GUSTS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ BLOCK
Special weather statement, Feb 13, 6:59 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EST SUN FEB 13 2000 MODELS IN PRETTY GOOD AGREEMENT AND INITIALIZE FAIRLY WITH MODELS SHOWING SHORTWAVE PROGGED TO LIFT ACROSS THE SOUTHEASTERN STATES THROUGH MONDAY. AS SHORTWAVE MOVES TOWARDS THE REGION UPPER FLOW BEGINS TO FLATTEN BY AROUND 18Z OR SO ON MONDAY. AT THE SURFACE MODELS AGREE IN PUSHING FRONTAL BOUNDARY INTO WESTERN SECTIONS OF THE FORECAST AREA AROUND MIDDAY ON MONDAY AND THRU THE REGION MONDAY EVENING. EXPECT SCATTERED CONVECTION TO DEVELOP AHEAD OF THE FRONT WITH MODELS SHOWING VERY MOIST AIRMASS IN THE LOW LEVELS. AS INDICATED IN SPC DAY1 OUTLOOK...SLGT CHANCE OF SVR STORMS POSSIBLE ACROSS MAINLY NORTHERN PORTIONS OF MY FORECAST AREA...SINCE MODELS ARE INDICATING A STRONG LOW LEVEL (850MB) JET OF AROUND 50 KTS MOVING ACROSS THE AREA. INSTABILITY ALSO DECENT WITH LI'S RANGING FROM -2 TO -6 AT AROUND 06Z TONIGHT...BUT THEN NOT QUITE AS UNSTABLE FROM 12-18Z AS LI'S RANGE FROM -2 TO -4. LIMITING FACTORS WILL BE STORMS MOVING THROUGH MAINLY DURING THE OVERNIGHT AND MORNING HOURS...AND MEAN RH FIELDS RATHER DRY WITH 70 PERCENT RH LINE MAINLY OVER EXTREME NORTHERN PORTIONS OF FORECAST AREA. IN ADDITION FAVORABLE QUADRANTS OF UPPER LEVEL JETS SHOULD BE OVER SRN ALABAMA BY LATE TONIGHT...BUT AS SYSTEM MAKES PROGRESS ON MONDAY... RIGHT FRONT QUADRANT WILL BE OVER THE FORECAST AREA ON MONDAY WHICH SHOULD LIMIT CONVECTION. EXPECT SCATTERED SHOWERS AND STORMS TO BEGIN SHORTLY AFTER MIDNIGHT AND CONTINUE TO PUSH THRU THE AREA...AND BY 18Z OR SO REMAINING STORMS SHOULD BE OVER EXTREME EASTERN SECTIONS OF THE FORECAST AREA AND POSSIBLY LINGER TIL EARLY EVENING. AS FOR POPS...ETA/NGM BOTH RATHER SIMILAR WITH QPF FIELDS SHOWING HEAVIEST AND MORE WIDESPREAD RAIN TOWARD THE NORTH WITH PRECIP ALONG THE FRONT FARTHER SOUTH DECREASING. ALSO FOUS QPF GUIDANCE VERY CLOSE WITH THESE TWO MODELS...BOTH GENERALLY UNDER A QUARTER INCH. 12Z FWC POP GUIDANCE IS STILL VERY SIMILAR TO POPS THAT WERE INCLUDED IN ZONES FROM MID SHIFT...AROUND 30-40 PERCENT...BUT GUIDANCE FOR SOME PLACES STILL SEEMS TOO LOW (20-30 PERCENT). WILL GENERALLY GO WITH 40ISH POPS FOR BIG BEND AND S CENTRAL GA ZONES FOR TONIGHT AND MONDAY...BUT MAY BUMP UP POPS TO 50-60 PERCENT OR SO FOR SE AL...FL PANHANDLE AND NORTHERN GA ZONES...WHERE BEST OMEGA... MOISTURE AND INSTABILITY WILL OCCUR. WINDS OVER COASTAL WATERS HAVE YET TO INCREASE...BUT MODELS SHOW THIS OCCURRING OVERNIGHT AS FRONT APPROACHES THE REGION. THEREFORE WILL HAVE SCA GOING FOR ALL OF THE COASTAL WATERS TONIGHT AND EARLY MONDAY...BUT THEN WINDS WILL QUICKLY SHIFT TO THE NW AND EVENTUALLY NORTH MONDAY NIGHT AND DECREASE. PRELIMINARY NUMBERS... TLH 061/075/044/074 45-0 PFN 064/072/049/070 5500 DHN 059/071/045/072 6500 ABY 059/072/043/071 5510 VLD 061/076/046/073 4420 .TLH... AL...NONE. GA...NONE. FL...SMALL CRAFT ADVISORY GMZ750-770-755-775. MOLLERE WWUS82 KTAE 132350 SPSTLH ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141000- HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR ISSUANCE TIME NATIONAL WEATHER SERVICE TALLAHASSEE FL 650 PM EST SUN FEB 13 2000 ...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE GEORGIA AND FLORIDA COUNTIES... A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA ...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER GUSTS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER AND OR HEAVY RA*IN EVENTS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ BLOCK
Special weather statement, Feb 13, 7:50 PM EST, 1 hour 41 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 750 PM EST SUN FEB 13 2000 ...A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE GEORGIA AND FLORIDA COUNTIES... A TORNADO WATCH IS IN EFFECT UNTIL 1 AM EST (12 AM CST) FOR ALL THE FLORIDA BIG BEND AND PANHANDLE AND FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. DURING THE EARLY EVENING...A STRONG PRE-FRONTAL SQUALL LINE FROM COLUMBUS GEORGIA SOUTH THROUGH DOTHAN ALABAMA ...FORT WALTON BEACH FLORIDA AND INTO THE ADJACENT GULF OF MEXICO WAS MOVING RAPIDLY EASTWARD. DOPPLER RADAR INDICATED THAT SOME OF THE ASSOCIATED STRONG THUNDERSTORMS HAVE THE POTENTIAL TO BE SEVERE WITH TORNADO POTENTIAL. SOUTHERLY WINDS JUST AHEAD OF THIS SQUALL WILL GENERATE WINDS 15 TO 20 MPH...POSSIBLY HIGHER...WITH HIGHER GUSTS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE VERY VIGILANT TO THE WEATHER...ESPECIALLY UNTIL 1 AM EST AND REPORT ANY SEVERE WEATHER AND OR HEAVY RAIN EVENTS TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WORLD WIDE WEB AT HTTP://WWW.NWS.FSU.EDU/ BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:16 PM EST | Severe Thunderstorm Warning | TAE | Irwin | 44 min |
| Feb 13, 10:18 PM EST | Severe Thunderstorm Warning | TAE | Seminole | 27 min |
| Feb 13, 10:18 PM EST | Tornado Warning | TAE | Seminole | 27 min |
| Feb 13, 10:44 PM EST | Tornado Warning | TAE | Decatur, Seminole | 46 min |
| Feb 13, 11:18 PM EST | Tornado Warning | TAE | Baker, Miller | 42 min |
| Feb 13, 11:18 PM EST | Tornado Warning | TAE | Mitchell | 42 min |
| Feb 13, 11:55 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 65 min |
| Feb 14, 12:01 AM EST | Tornado Warning | TAE | Colquitt, Mitchell, Worth | 44 min |
| Feb 14, 12:04 AM EST | Tornado Warning | TAE | Baker, Decatur, Miller | 41 min |
| Feb 14, 12:29 AM EST | Tornado Warning | TAE | Decatur, Grady | 46 min |
| Feb 14, 12:33 AM EST | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 42 min |
| Feb 14, 12:39 AM EST | Tornado Warning | TAE | Mitchell | 51 min |
| Feb 14, 12:59 AM EST | Tornado Warning | TAE | Colquitt, Thomas | 46 min |
| Feb 14, 12:59 AM EST | Tornado Warning | TAE | Grady | 46 min |
| Feb 14, 1:14 AM EST | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 31 min |
| Feb 14, 1:32 AM EST | Tornado Warning | TAE | Colquitt, Cook, Tift | 43 min |
| Feb 14, 1:32 AM EST | Tornado Warning | TAE | Worth | 43 min |
| Feb 14, 2:04 AM EST | Tornado Warning | TAE | Colquitt | 26 min |
| Feb 14, 2:16 AM EST | Severe Thunderstorm Warning | TAE | Berrien | 44 min |
| Feb 14, 2:20 AM EST | Tornado Warning | TAE | Cook | 25 min |
| Feb 14, 3:03 AM EST | Severe Thunderstorm Warning | TAE | Thomas | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.